Alert archive / Mississippi / Special Weather Statements in 2016
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 4, 2016, 12:34 PM CDT for Clarke County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 12:34 PM CDT (17:34 UTC)
- Expired
- Aug 4, 2016, 1:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 126 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2659 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
216
WWUS84 KJAN 041734
SPSJAN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT THU AUG 4 2016
MSZ058-041800-
CLARKE MS-
1234 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARKE COUNTY UNTIL 100
PM CDT...
AT 1233 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MIDDLETON...OR 8 MILES NORTHEAST OF QUITMAN...MOVING SOUTHWEST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STONEWALL AROUND 1250 PM CDT.
QUITMAN AROUND 100 PM CDT.
LAT...LON 3196 8863 3212 8885 3223 8871 3223 8862
3215 8850
TIME...MOT...LOC 1733Z 036DEG 20KT 3215 8864
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 10:44 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Aug 4, 10:44 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1044 AM CDT THU AUG 4 2016
.UPDATE...Little update was needed to the morning forecast as another
hot and humid day was shaping up. Under full insolation this morning,
temperatures were running a degree or two warmer than expected and
will have no problem achieving the forecasted hot afternoon highs.
This will lead to excessive heat over the Delta region and high heat
indices elsewhere where the Heat Advisory will remain in effect.
Water vapor imagery/RAP analysis had a shortwave near the Tennessee
valley that was helping to spawn some storms and an outflow boundary
into northeast Mississippi. Isolated to scattered coverage of
afternoon and evening storms will be possible over east Mississippi
but much of the area will see little rain. Local wet microburst
checklist showed less potential today than yesterday but a strong
wind gust or two cannot be ruled out. /22/
&&
.AVIATION...VFR conditions will prevail through the period. VCTS
will only be seen at the eastern TAF sites of GTR/MEI and HBG this
afternoon and early evening. Where any TSRA can impact a TAF sites,
a brief lowering of flight categories to IFR can be expected./26/
&&
.PREV DISCUSSION... /issued 355 AM CDT THU AUG 4 2016/
SHORT TERM...Today through Friday night...The mid level high center
will remain locked in place over TX during this period resulting in
light northerly flow over the forecast area. A weak shortwave moving
through this flow looks to just skim the far eastern sections of the
area this afternoon providing that area the best, albeit low, chance
of any convection. For the most part though, convection will be
isolated today and Friday as broad scale subsidence beneath the
persistent ridge has finally dried the column to PWs less than 2
inches over the northwest half. Over the southeast, deeper moisture
remains in place and will support at least scattered coverage today
and Friday.
Despite the deep layered decrease in moisture, dewpoints will remain
in the mid 70s at the surface. This combined with expected afternoon
surface temperatures in the mid to upper 90s will result in heat
indices from 105 to 110 over most of the area. However, heat indices
over the ArkLaMiss Delta region will peak between 110 and 115 which
has warranted the issuance of an excessive heat warning for these
areas. The heat advisory will remain in effect elsewhere. The heat
will continue for Friday and future advisories/warnings will likely
be needed./26/
LONG TERM...Saturday through Wednesday night...One more very hot
day is on tap for Saturday as upper ridging continues to prevail
across the area. Temperatures in the mid/upper 90s combined with a
very humid airmass will likely lead to another round of Heat
advisory and possibly excessive heat warnings across the area. By
Sunday both the GFS/ECMWF suggest a weak frontal boundary dropping
down into the area along with PWATS climbing to 2.3-2.5 inches
across most of the area. Due to these factors, expect increased
thunderstorm activity across the area and slightly cooler high temps
in the low/mid 90s. Due to the very humid air over the area on
Sunday, heat indices will continue to climb above 105 for much of
the area once again.
Diurnal showers and thunderstorm looks to be the theme each day
Monday through Wednesday, with upper ridging continuing. Will likely
continue with the hot temperatures, with heat indices climbing to
around 105 each afternoon./15/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 98 76 97 76 / 23 23 30 22
Meridian 99 75 98 76 / 36 33 28 18
Vicksburg 98 76 97 76 / 20 17 26 19
Hattiesburg 96 76 95 76 / 39 34 43 24
Natchez 95 76 95 76 / 23 24 35 20
Greenville 98 76 97 76 / 20 13 19 15
Greenwood 98 75 97 75 / 22 12 22 16
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ026>033-036>039-
042>046-048>066-072>074.
Excessive Heat Warning until 7 PM CDT this evening for MSZ018-
019-025-034-035-040-041-047.
LA...Excessive Heat Warning until 7 PM CDT this evening for
LAZ007>009-015-016-023>026.
AR...Excessive Heat Warning until 7 PM CDT this evening for ARZ074-
075.
&&
22/26/15Hazardous weather outlook, Aug 4, 4:14 AM CDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 414 AM CDT THU AUG 4 2016 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-047-050915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN- 414 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...SIGNIFICANT TIMING...TODAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES AT OR ABOVE 110 DEGREES AT TIMES LATER THIS MORNING THROUGH THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT HEAT WILL CONTINUE WITH HEAT INDICES EXPECTED TO PEAK ABOVE 110 ON FRIDAY AND SATURDAY AND POSSIBLY INTO SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ026>033-036>039-042>046-048>066-072>074-050915- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 414 AM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...TODAY THE COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN HEAT INDICES BETWEEN 105 AND 110 DEGREES AT TIMES LATER THIS MORNING THROUGH THE AFTERNOON HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ELEVATED HEAT STRESS WILL REMAIN A CONCERN WITH HEAT INDICES EXPECTED TO PEAK BETWEEN 105 AND 110 DEGREES ON FRIDAY AND SATURDAY...WITH THE HEAT CONTINUING ON SUNDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 15 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 4, 12:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CDT THU AUG 4 2016
MSZ058-041800-
CLARKE MS-
1234 PM CDT THU AUG 4 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARKE COUNTY UNTIL 100
PM CDT...
AT 1233 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MIDDLETON...OR 8 MILES NORTHEAST OF QUITMAN...MOVING SOUTHWEST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STONEWALL AROUND 1250 PM CDT.
QUITMAN AROUND 100 PM CDT.
LAT...LON 3196 8863 3212 8885 3223 8871 3223 8862
3215 8850
TIME...MOT...LOC 1733Z 036DEG 20KT 3215 8864
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:27 AM CDT | Excessive Heat Warning | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 2 more | 42 hr |
| Aug 4, 1:43 PM CDT | Special Weather Statement | JAN | Clarke | 32 min |
| Aug 4, 2:11 PM CDT | Special Weather Statement | JAN | Jasper | 49 min |
| Aug 4, 2:38 PM CDT | Special Weather Statement | JAN | Jones | 37 min |
| Aug 4, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| Aug 4, 3:24 PM CDT | Special Weather Statement | JAN | Covington | 36 min |
| Aug 4, 3:50 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 25 min |
| Aug 4, 4:08 PM CDT | Special Weather Statement | JAN | Marion | 37 min |
| Aug 4, 4:15 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Aug 4, 4:22 PM CDT | Special Weather Statement | JAN | Scott | 23 min |
| Aug 4, 5:40 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Aug 4, 5:42 PM CDT | Special Weather Statement | JAN | Smith | 33 min |
| Aug 4, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 35 min |
Nearby
Special Weather Statements in Mississippi, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.